Alert archive / Colorado / Special Weather Statements in 2015
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 12, 2015, 4:21 PM MDT for Crowley County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2015, 4:21 PM MDT (22:21 UTC)
- Expired
- Jun 12, 2015, 5:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Pueblo, CO
County Crowley County, CO
The radar
The Pueblo radar (KPUX), 74 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
319 WWUS85 KPUB 122221 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 421 PM MDT FRI JUN 12 2015 COZ095-122300- WESTERN KIOWA COUNTY CO- 421 PM MDT FRI JUN 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA COUNTY UNTIL 500 PM MDT... AT 420 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARLINGTON...OR 31 MILES NORTH OF NORTH LA JUNTA...MOVING SOUTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ARLINGTON. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3845 10347 3851 10323 3833 10312 3828 10340 TIME...MOT...LOC 2220Z 342DEG 15KT 3841 10334 $$ MOORE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 12, 3:24 PM MDT, 57 minutes earlier.
Area forecast discussion, Jun 12, 3:24 PM MDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 324 PM MDT FRI JUN 12 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 324 PM MDT FRI JUN 12 2015 UPPER TROF PULLING AWAY TO THE EAST WITH NORTHERN PORTIONS OF THE SOUTHEAST PLAINS STILL EXPERIENCING SCATTERED SHOWERS AND THUNDERSTORMS IN AREA OF WRAP AROUND. AROUND THE REMAINDER OF THE AREA...LINGERING MOISTURE WITH SFC DEW POINTS IN THE 40S AND LOWER 50S HAS LED TO SCATTERED SHOWER AND THUNDERSTORM REDEVELOPMENT ACROSS THE MOUNTAINS. MLCAPES OFF SPC MESO ANALYSIS ARE AROUND 500 J/KG...AND CONVECTION HAS BEEN FAIRLY WEAK SO FAR...THOUGH CERTAINLY CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. WITH CREEKS AND STREAMS RUNNING HIGH IN THE MOUNTAINS...THERE WILL CONTINUE TO BE A FLASH FLOOD THREAT SHOULD ANY STRONGER CELLS DEVELOP OUT THAT WAY DURING THE LATE AFTERNOON/EVENING HOURS. SOME OF THE EARLIER HIGH RES MODELS WERE SUGGESTING THIS POTENTIAL. LATER RUNS OF THE HRRR SEEM TO BE BACKING OFF ON THIS POSSIBILITY. THUNDERSTORMS SHOULD DIMINISH FOR MOST AREAS LATER THIS EVENING. ON SATURDAY...ELONGATED TROF AXIS WILL STILL BE OVER THE AREA WITH ENOUGH RESIDUAL MOISTURE FOR ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IN THE AFTERNOON. SOUTHEAST PLAINS DRY OUT WITH LEE TROFING DROPPING SFC DEW POINTS INTO THE 40S ALONG THE I-25 CORRIDOR WHICH CONSEQUENTIALLY KEEPS CAPE VALUES RELATIVELY LOW. WITH LIGHT FLOW ALOFT OVER THE AREA...DEEP LAYER SHEARS WILL BE ON THE WEAK SIDE AS WELL...SO THREAT FOR SEVERE THUNDERSTORMS LOOKS TO REMAIN WELL OFF TO OUR SOUTH. MOUNTAINS HOWEVER WILL SEE ANOTHER SHOT FOR THUNDERSTORMS IN THE AFTERNOON...AND WITH LIGHT FLOW ALOFT...STORMS WILL BE SLOW MOVING. EVEN THOUGH THESE STORMS SHOULD BE PRETTY HIT OR MISS...GIVEN THE HIGH FLOWS IN CREEKS AND STREAMS IN THE MOUNTAINS...THERE ISN'T MUCH ROOM IN THE CHANNELS TO ACCOMMODATE ADDITIONAL WATER FROM RAINFALL...SO FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH SATURDAY EVENING FOR THE CONTINENTAL DIVIDE...SANGRE DE CRISTO MOUNTAINS AND THE INTERIOR VALLEYS. SNOW MELT SHOULD CONTINUE IN FULL FORCE WITH NIGHT TIME LOWS STAYING ABOVE FREEZING IN THE HIGH COUNTRY SO RIVERS WILL CONTINUE TO RUN HIGH. -KT .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 324 PM MDT FRI JUN 12 2015 SATURDAY NIGHT-SUNDAY...GENERALLY WEAK WEST TO NORTHWEST FLOW ALOFT CONTINUES ACROSS THE STATE WITH A WEAK BAGGY TROUGH SLOWLY TRANSLATING ACROSS THE AREA. MOISTURE SLOWLY DECREASES ACROSS THE AREA...LEADING TO DAILY CHANCES OF AFTERNOON AND EVENING SHOWERS AND STORMS SATURDAY NIGHT AND SUNDAY...WITH THE BEST COVERAGE OVER AND NEAR THE HIGHER TERRAIN. WITH THE MOISTURE IN PLACE AND THE EXPECTED SLOW MOVEMENT OF STORMS...MODERATE TO LOCALLY HEAVY RAINFALL WILL REMAIN A CONCERN. THIS...ALONG WITH THE CONTINUED MELTING OF THE HIGH MOUNTAIN SNOW PACK...WILL KEEP THE POTENTIAL FOR LOCALIZED FLOODING IN PLACE THROUGH THE WEEKEND AS WELL. TEMPERATURES LOOK TO REMAIN AT OR SLIGHTLY BELOW SEASONAL AVERAGES...WITH HIGHS IN THE 70S TO LOWER 80S ACROSS THE LOWER ELEVATIONS AND MAINLY 50S AND 60S ACROSS THE HIGHER TERRAIN. SUNDAY NIGHT-MONDAY NIGHT...AN UPPER TROUGH MOVING ACROSS THE NORTHERN ROCKIES AND NORTHERN PLAINS LOOKS TO SEND A BACKDOOR FRONT ACROSS EASTERN COLORADO SUNDAY NIGHT...WITH RESURGENCE OF MOIST UPSLOPE FLOW LEADING TO BETTER CHANCES OF STORMS ACROSS THE AREA...ESPECIALLY ACROSS EASTERN COLORADO...MONDAY AFTERNOON AND EVENING. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THE EASTERN PLAINS ON MONDAY. TUESDAY-FRIDAY...A DRYING TREND COULD BE IN THE OFFING INTO THE END OF THE WORK WEEK...AS MODERATE WEST TO SOUTHWEST FLOW ALOFT DEVELOPS ACROSS THE REGION. THIS PATTERN WOULD SUGGEST A SLOW DRYING OF AVAILABLE MOISTURE AND LEAD TO MORE ISOLATED...DIURNALLY AND TERRAIN DRIVEN CONVECTION AND WARMER TEMPERATURES ACROSS THE AREA. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 324 PM MDT FRI JUN 12 2015 VFR CONDITIONS EXPECTED AT THE TAF SITES WITH THUNDERSTORMS POSSIBLY AFFECTING THE KALS TAF SITE THROUGH THE LATE AFTERNOON AND EVENING HOURS. CIGS SHOULD REMAIN VFR AT THE TERMINALS...WITH CLEARING SKIES OVERNIGHT. SATURDAY WILL BRING ANOTHER ROUND OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH KALS MOST LIKELY TO BE AFFECTED. WINDS WILL REMAIN LIGHT AT THE TERMINALS. -KT && .HYDROLOGY... ISSUED AT 324 PM MDT FRI JUN 12 2015 RIVERS CONTINUE TO RUN HIGH DUE TO SNOW MELT AND OCCASIONAL ADDITION OF RAINFALL ALONG THE CONTINENTAL DIVIDE AND INTO THE INTERIOR VALLEYS. HAVE EXTENDED THE FLASH FLOOD WATCH INTO SATURDAY FOR THE MTS/INTERIOR VALLEYS...AS ANOTHER ROUND OF THUNDERSTORMS COULD ADD MORE WATER TO AN ALREADY TAXED SYSTEM. WATER IS STILL OUT OF ITS BANKS ON THE SOUTH ARKANSAS RIVER BETWEEN PONCHA PASS AND SALIDA...AND HAVE EXTENDED THE FLOOD WARNING FOR THIS AREA THROUGH 230 PM SUNDAY...THOUGH THIS MAY HAVE TO BE EXTENDED AGAIN UNTIL PEAK FLOWS ARE PAST. OTHER RIVERS OF CONCERN INCLUDE COTTONWOOD CREEK...NORTH COTTONWOOD CREEK...CHALK CREEK IN CHAFFEE COUNTY....AS WELL AS CRESTONE CREEK...SAGUACHE CREEK...CONEJOS CREEK...KERBER CREEK ALONG THE SAN LUIS VALLEY EDGES. SUSPECT THE FLASH FLOOD WATCH WILL HAVE TO BE EXTENDED UNTIL PEAK FLOWS FROM SNOW MELT PASS. ITS POSSIBLE IT MAY NEED TO BE CONVERTED TO A FLOOD WATCH ONCE RAINFALL IS NO LONGER EXPECTED TO BE AN ISSUE...BUT AS LONG AS RAIN IS IN THE FORECAST...MAY JUST LEAVE THE WATCH A FLASH FLOOD WATCH TO KEEP THE MESSAGE CONSISTENT. RAINFALL ESTIMATES FROM YESTERDAY BASED OFF RADAR SUGGEST 2-3 INCHES OF RAIN FELL SOUTH OF THE ARKANSAS RIVER ACROSS NORTHERN LAS ANIMAS AND BACA COUNTIES AMONG OTHER PLACES. THIS WATER WILL BE DRAINING INTO THE ARKANSAS RIVER WHICH IS ALSO RUNNING HIGH...AND ITS POSSIBLE THAT FORECAST FLOOD STAGES WILL CHANGE AS THIS WATER IS ROUTED DOWNSTREAM. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR COZ058>075-078. && SHORT TERM...KT LONG TERM...MW AVIATION...KT HYDROLOGY...KT
Hazardous weather outlook, Jun 12, 11:09 AM MDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1109 AM MDT FRI JUN 12 2015 COZ058>089-093>099-131715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1109 AM MDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE REGION THIS AFTERNOON AND EVENING...WITH THE BEST CHANCE SOUTH OF HIGHWAY 50. THE MAIN THREAT WITH THUNDERSTORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAINFALL. HOWEVER...ONE OR TWO STORMS ACROSS PORTIONS OF LAS ANIMAS...OTERO...WESTERN BACA...BENT...SOUTHERN CROWLEY...AND EASTERN PUEBLO COUNTIES COULD BECOME STRONG TO MARGINALLY SEVERE WITH HAIL UP TO THE SIZE OF QUARTERS. STREAM LEVELS IN THE MOUNTAINS ARE RUNNING AT OR NEAR BANKFULL IN MANY LOCATIONS. IF A THUNDERSTORM WITH HEAVY RAINFALL IMPACTS THESE CREEKS AND STREAMS...THEN IT COULD QUICKLY FLOOD. PLEASE BE ALERT TO WATER LEVELS IN AND NEAR STREAMS IN THE MOUNTAINS TODAY AS FLASH FLOODING COULD OCCUR QUICKLY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH TUESDAY...INITIALLY DEVELOPING OVER THE MOUNTAINS AND SPREADING EAST DURING THE OVERNIGHT HOURS. LOCALLY HEAVY RAINFALL...LIGHTNING AND SMALL HAIL ARE ALL POSSIBLE WITH STRONGER STORMS. ADDITIONAL FLASH FLOODING AND MAIN STEM RIVER/STREAM FLOODING WILL REMAIN POSSIBLE...ESPECIALLY IN AREAS THAT HAVE SEEN HEAVY RAINFALL AND SNOWMELT AND THAT HAVE STREAMS THAT ARE RUNNING HIGH. MONDAY IS THE DAY OF MOST CONCERN DUE TO FLOODING POTENTIAL. DRIER CONDITIONS WILL SPREAD ACROSS THE REGION BY WEDNESDAY AND THURSDAY...WITH MORE ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE REGION THIS AFTERNOON AND THIS EVENING. 31/23
In the hours before
Local storm report, Jun 12, 10:21 AM MDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1021 AM MDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HEAVY RAIN 4 NW PETERSON AFB 38.88N 104.74W
06/12/2015 M1.37 INCH EL PASO CO TRAINED SPOTTER
SINCE MIDNIGHT...MOSTLY SINCE 6AM
&&
MWSpecial weather statement, Jun 12, 4:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 421 PM MDT FRI JUN 12 2015 COZ095-122300- WESTERN KIOWA COUNTY CO- 421 PM MDT FRI JUN 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIOWA COUNTY UNTIL 500 PM MDT... AT 420 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARLINGTON...OR 31 MILES NORTH OF NORTH LA JUNTA...MOVING SOUTH AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ARLINGTON. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3845 10347 3851 10323 3833 10312 3828 10340 TIME...MOT...LOC 2220Z 342DEG 15KT 3841 10334 MOORE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:00 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| Jun 11, 6:12 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 33 min |
| Jun 11, 6:13 PM MDT | Flash Flood Warning | PUB | Pueblo | 92 min |
| Jun 11, 6:19 PM MDT | Special Weather Statement | PUB | Baca | 41 min |
| Jun 11, 6:24 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 36 min |
| Jun 11, 6:35 PM MDT | Special Weather Statement | PUB | Teller | 40 min |
| Jun 11, 6:54 PM MDT | Areal Flood Warning | PUB | Baca, Bent, Las Animas, Prowers | 3 hr |
| Jun 11, 6:58 PM MDT | Flash Flood Warning | PUB | El Paso, Teller | 92 min |
| Jun 11, 7:04 PM MDT | Flash Flood Warning | PUB | El Paso | 116 min |
| Jun 11, 7:07 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 23 min |
| Jun 11, 7:19 PM MDT | Flash Flood Warning | PUB | El Paso | 116 min |
| Jun 11, 7:31 PM MDT | Special Weather Statement | PUB | Baca | 44 min |
| Jun 11, 7:46 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 29 min |
| Jun 11, 7:50 PM MDT | Tornado Warning | PUB | Baca | 25 min |
| Jun 11, 8:11 PM MDT | Tornado Warning | PUB | Baca | 34 min |
| Jun 11, 8:25 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 50 min |
| Jun 11, 8:43 PM MDT | Tornado Warning | PUB | Baca | 32 min |
| Jun 11, 8:59 PM MDT | Special Weather Statement | PUB | Kiowa | 46 min |
| Jun 11, 9:21 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 24 min |
| Jun 11, 9:27 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 33 min |
| Jun 11, 9:45 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 14 min |
| Jun 11, 10:44 PM MDT | Special Weather Statement | PUB | Fremont | 46 min |
| Jun 11, 10:47 PM MDT | Areal Flood Advisory | PUB | Fremont | 118 min |
| Jun 11, 11:30 PM MDT | Special Weather Statement | PUB | Fremont | 45 min |
| Jun 12, 4:51 PM MDT | Special Weather Statement | PUB | 39 min | |
| Jun 12, 5:08 PM MDT | Special Weather Statement | PUB | Bent | 52 min |
Nearby
Special Weather Statements in Colorado, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.